Skip to Accessibility Tools Skip to Content Skip to Footer

3 day migraine.

Hi, im a 22 years old, i have been a migraine sufferer for a few years now. Which is torture, so my Doc prescribed me Sumatriptan 50mg which later got increased to 100mg.
They all stopped when my Doctor prescribed me Mirtazipine 15mg, i have now stopped taking these tablets less than a week ago, and now my migraines have started again, i have had a migraine now for 3 days. Nothing i have been taking has helped.

I would love to hear how everybody else deals with their migraines!

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Maureen
    2 years ago

    Hi, bethanytalbot! Mirtazipine was probably prescribed to you as a preventative, to be taken every day, while sumatriptan is an abortive to be taken at the first sign of a migraine. They are not generally a one or the other deal. Are you sure you understood the protocol? Also, three days is bordering on status migrainosis and wopuld soon warrant a call to your doctor in any case. There are different protocols to break an intractable migraine (e.g. steroids, antihistamines, other infusion treatments, and “bridge” treatments). Don’t assume that your regular treatment is faulty, just because this migraine is kicking your butt. Migraines do that oftentimes. Keep going back for answers as long as you have questions. There are many treatment options out there.
    In the meantime, I hope this community helps you find comfort!

  • Majikjoyce
    2 years ago

    Sorry you’re feeling so badly. I think stopping the medication may have done it. Medication show be medically weaned off. From what I’ve learned over the 35 or so years, I lost count I nearly know what today is.

  • Luna
    2 years ago

    Why did you stop taking the Mirtazipine? Was it with the doctors advice? Did you taper down? Have you talked to a doctor about this latest development?
    There are many comments and articles on this web site that will tell you what others take but each person reacts to different treatments differently. Working with a doctor and finding your answer is the only way to a better outcome. Courage.

  • DonnaFA moderator
    2 years ago

    Hi bethanytalbot, while members of the community may weigh in with their personal experiences, we would urge you to consult with your doctor to discuss a personal treatment protocol. If you feel that your doctor is not helping you feel heard you may be interested in reading: Is It Time For a New Migraine Doctor and Hiring the Right Doctor.

    Thanks for being part of the community. We’re glad you’re here. -All Best, Donna (Migraine.com team)

  • Poll